Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ComebacKid

Doryx (Quick Question)

I just got recommended this antibiotic by my dermatologist yesterday. She said in three weeks it will START working, thats quite a long wait in my opinion.

For those who used Doryx, how long did it take to work? & How effective was it?

Share this post


Link to post
Share on other sites

Doxycycline never helped me! It actually made my acne worse by killing a lot of the bacteria in my skin and giving me candidiasis (a fungal infection). Of course, this may not be the case for you.

But, in my experienced and somewhat educated opinion, anti-biotics are a bad idea for acne. If you have a huge cyst or something, OK, i get it. Otherwise your acne will come back as soon as you stop taking the anti-biotic, and you can't take antibiotics all your life!

It is even likely that it will come back worse, even if you do not develop candida like me. The antibiotic not only essentially "turns off" your immune system for the time taking them, but they also kill those bacteria on your skin that may actually be helpful in warding off more harmful bacteria, thus leaving your skin more unprotected than before you started doxycycline.

I was also on it for an extended period of time and more than one anti-biotic so its i guess what i mean to say is, I hope you don't get screwed like I did! At least be careful with taking any antibiotic for more than a couple months. I guess that's not the answer you were hoping for...

Share this post


Link to post
Share on other sites

I started taking Doryx 150mg about a month and a half ago, I'm also using Differin (for 7 months) and Aczone (for 4 months). Honestly, my dermatologist told me the same thing, but I saw results in about 3 days. Break outs became less frequent, cleared up way faster, and I completely stopped getting cystic acne. It's worked awesome for the time I've been on it. It's still a little early to tell, as it takes about 3 months for full effect, but I'm pleased so far.

Edited by osx86ftw

Share this post


Link to post
Share on other sites

I've been taking doxy now for a little over a month. honestly, i only just started noticing less breakouts. but it will be different for everyone...im on 100 mg so it may also depend on how many mg you are taking

nevermind you said doryx...i thought you meant doxy...unless you did...? now im confused lol

Share this post


Link to post
Share on other sites

Yea I meant Doryx 150mg lol. But Im on Day 2 now and Im not expecting much but im noticing that the pimples are starting to surface not sure if thats the doryx doing that or something else. Is this part of the process?

Share this post


Link to post
Share on other sites

Doryx was my miracle pill....I got clear within 3 days. It is a strong antibiotic, which means it kills the acne bacteria. However, it also kills all the other bacteria in your body as well, which leads to other problems. I suffered from a severe fungal problem with doryx and I also had severe headaches (to the point where I thought I would go to the emergency room). It is different for everyone. I hope it works for you! Good luck!

Share this post


Link to post
Share on other sites

No, I'm not taking it anymore...I would rather have acne then have severe headaches ALL THE TIME. It was hard to drive or concentrate in school with the headaches...nothing would help it. So i had to choose between acne and headaches. I chose acne. And yes, as soon as I stopped the acne came back. But I have switched to another regimen and it is now working for me.

Share this post


Link to post
Share on other sites

Oh ok atleast u found something that works so thats good. When did u begin experiencing headaches? (how many days into the drug) Im on day 4 and I haven't had any side effects yet, should I be worried about it? Im also noticing the pimples are surfacing, is that what happens?

Share this post


Link to post
Share on other sites

Doryx is Doxycycline. The same thing

I've been taking doxy now for a little over a month. honestly, i only just started noticing less breakouts. but it will be different for everyone...im on 100 mg so it may also depend on how many mg you are taking

nevermind you said doryx...i thought you meant doxy...unless you did...? now im confused lol

Share this post


Link to post
Share on other sites

I started experiencing headaches about 2-3 weeks into the drug. It sucks because i had PERFECT skin. Like it looked like a baby's skin, no joke. But the side effects were unbearable. Honestly, don't be worried that you haven't experienced side effects. Some people experiences crazy side effects (like me) and others don't experience any side effects at all. Everyone's body is different, and that is why acne is so hard to cure. Just like some people are allergic to eggs and others or not, some people react badly to some antibiotics and others don't. Don't be concerned if you are breaking out a bit. Sometimes with new medications, you have an "initial breakout". Sometimes your skin needs to get worse before it gets better. Be patient through this time, and think positively about your skin. Although Doryx did not work for me, it is still a famous drug that has worked for millions of people. So be positive and trust your doctor! It will be ok :)

Share this post


Link to post
Share on other sites

Hi there!

i've read someones story who ended in the hospital because she developed internal bleed os something. Now im on doxycycline, 200 mg/day, i take it with a decent meal and with a big glass of water, so far, no side effects, photosensivity is very common, of course i dont let that affect to me because i put 50 spf sunscreen on my face everytime im under sun for more than 15 min

Edited by Chestercool

Share this post


Link to post
Share on other sites
Guest Timehealsall

Hi there!

i've read someones story who ended in the hospital because she developed internal bleed os something. Now im on doxycycline, 200 mg/day, i take it with a decent meal and with a big glass of water, so far, no side effects, photosensivity is very common, of course i dont let that affect to me because i put 50 spf sunscreen on my face everytime im under sun for more than 15 min

i think its 30 mins or longer sun exposure. But i could be wrong

Share this post


Link to post
Share on other sites

Hi there!

i've read someones story who ended in the hospital because she developed internal bleed os something. Now im on doxycycline, 200 mg/day, i take it with a decent meal and with a big glass of water, so far, no side effects, photosensivity is very common, of course i dont let that affect to me because i put 50 spf sunscreen on my face everytime im under sun for more than 15 min

i think its 30 mins or longer sun exposure. But i could be wrong

Yeah could be smile.png, but some people get burned easily, plus the photosensivity of the antibiotic, we might get some irritation, and we dont want it right? i think 15 is fine because its enough time to receive vitamin D from the sun

ps: dont forget sunscreen has to be applied 15 minuts before sun exposure

Edited by Chestercool

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×